Alert archive / California / Wind Advisories in 2010
Wind Advisory 9, NWS Reno, NV
NWS Reno, NV issued this wind advisory at May 2, 2010, 2:18 PM PDT for 4 counties in California; Washoe County, Nevada. It took effect at May 3, 2010, 2:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2010, 2:18 PM PDT (21:18 UTC)
- In effect from
- May 3, 2010, 2:00 PM PDT
- Expired
- May 3, 2010, 8:09 PM PDT
- In force
- 6 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 119 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- -191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575 WWUS75 KREV 022118 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 218 PM PDT SUN MAY 2 2010 ...GUSTY WINDS MONDAY AFTERNOON AND MONDAY EVENING... .LOW PRESSURE AND THE JET STREAM WILL MOVE INTO THE PACIFIC NORTHWEST MONDAY AFTERNOON. THIS WILL INCREASE WINDS IN THE LAKE TAHOE BASIN AND ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. IMPACTS FOR THIS EVENT INCLUDE HAZARDOUS BOATING CONDITIONS ON LAKE TAHOE AND PYRAMID LAKE...CROSS WINDS AFFECTING TRAVEL FOR HIGH PROFILE VEHICLES ON HIGHWAYS 395 AND 447...AND REDUCED VISIBILITY DUE TO BLOWING DUST NEAR DRY LAKE BEDS. CAZ070-071-NVZ005-031200- /O.NEW.KREV.WI.Y.0009.100503T2100Z-100504T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE... GERLACH 218 PM PDT SUN MAY 2 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT MONDAY. * AFFECTED AREAS INCLUDE...EASTERN LASSEN COUNTY...NORTHERN WASHOE COUNTY AND THE SURPRISE VALLEY. * WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS 40 TO 50 MPH MONDAY AFTERNOON. * GUSTS OVER 50 MPH ARE POSSIBLE IN WIND PRONE AREAS ALONG HIGHWAY 395 FROM DOYLE TO JANESVILLE AND NEAR CANYON OPENINGS IN THE SURPRISE VALLEY. * BLOWING DUST NEAR DRY LAKE BEDS MAY LOWER VISIBILITY BELOW 3 MILES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-031200- /O.NEW.KREV.LW.Y.0023.100503T2100Z-100504T0600Z/ GREATER LAKE TAHOE AREA- 218 PM PDT SUN MAY 2 2010 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT MONDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT MONDAY. * SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH MONDAY AFTERNOON. * WAVE HEIGHTS 2 TO 4 FEET WITH THE HIGHEST WAVES ON THE NORTH AND EAST SECTIONS OF LAKE TAHOE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-031200- /O.NEW.KREV.LW.Y.0023.100503T2100Z-100504T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 218 PM PDT SUN MAY 2 2010 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT MONDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT MONDAY. * WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH MONDAY AFTERNOON. * WAVE HEIGHTS 2 TO 4 FEET WITH THE HIGHEST WAVES ON THE EAST SIDE OF PYRAMID LAKE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ BRONG HTTP://WEATHER.GOV/RENO
3 follow-up statements
618 WWUS75 KREV 031103 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 403 AM PDT MON MAY 3 2010 ...GUSTY WINDS THIS AFTERNOON AND EVENING... .LOW PRESSURE AND STRONG UPPER LEVEL WINDS WILL MOVE INTO THE PACIFIC NORTHWEST THIS AFTERNOON. THIS WILL INCREASE WINDS IN THE LAKE TAHOE BASIN AND ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. IMPACTS FOR THIS EVENT INCLUDE HAZARDOUS BOATING CONDITIONS ON LAKE TAHOE AND PYRAMID LAKE...CROSS WINDS AFFECTING TRAVEL FOR HIGH PROFILE VEHICLES ON HIGHWAYS 395 AND 447...AND REDUCED VISIBILITY DUE TO BLOWING DUST NEAR DRY LAKE BEDS. CAZ070-071-NVZ005-040000- /O.CON.KREV.WI.Y.0009.100503T2100Z-100504T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE... GERLACH 403 AM PDT MON MAY 3 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * AFFECTED AREAS INCLUDE...EASTERN LASSEN COUNTY...NORTHERN WASHOE COUNTY AND THE SURPRISE VALLEY. * WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS 45 TO 50 MPH THIS AFTERNOON. * GUSTS OVER 50 MPH ARE POSSIBLE IN WIND PRONE AREAS ALONG HIGHWAY 395 FROM DOYLE TO JANESVILLE AND NEAR CANYON OPENINGS IN THE SURPRISE VALLEY. * BLOWING DUST NEAR DRY LAKE BEDS MAY LOWER VISIBILITY BELOW 3 MILES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-040000- /O.CON.KREV.LW.Y.0023.100503T2100Z-100504T0600Z/ GREATER LAKE TAHOE AREA- 403 AM PDT MON MAY 3 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH AND SHIFT TO THE SOUTHWEST THIS AFTERNOON. * WAVE HEIGHTS 2 TO 4 FEET WITH THE HIGHEST WAVES ON THE NORTH AND EAST SECTIONS OF LAKE TAHOE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-040000- /O.CON.KREV.LW.Y.0023.100503T2100Z-100504T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 403 AM PDT MON MAY 3 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON THEN BECOME NORTHWEST THIS EVENING. * WAVE HEIGHTS 2 TO 4 FEET WITH THE HIGHEST WAVES ON THE EAST SIDE OF PYRAMID LAKE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
980 WWUS75 KREV 032238 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 338 PM PDT MON MAY 3 2010 ...GUSTY WINDS THIS AFTERNOON AND EVENING... .LOW PRESSURE AND STRONG UPPER LEVEL WINDS WILL MOVE INTO THE PACIFIC NORTHWEST THIS AFTERNOON. THIS WILL INCREASE WINDS IN THE LAKE TAHOE BASIN AND ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. IMPACTS FOR THIS EVENT INCLUDE HAZARDOUS BOATING CONDITIONS ON LAKE TAHOE AND PYRAMID LAKE...CROSS WINDS AFFECTING TRAVEL FOR HIGH PROFILE VEHICLES ON HIGHWAYS 395 AND 447...AND REDUCED VISIBILITY DUE TO BLOWING DUST NEAR DRY LAKE BEDS. CAZ070-071-NVZ005-040600- /O.CON.KREV.WI.Y.0009.000000T0000Z-100504T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE... GERLACH 338 PM PDT MON MAY 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREAS INCLUDE...EASTERN LASSEN COUNTY...NORTHERN WASHOE COUNTY AND THE SURPRISE VALLEY. * WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS 45 TO 50 MPH WILL CONTINUE THIS EVENING...THEN DIMINISH AROUD MIDNIGHT. * GUSTS OVER 50 MPH ARE POSSIBLE IN WIND PRONE AREAS ALONG HIGHWAY 395 FROM DOYLE TO JANESVILLE AND NEAR CANYON OPENINGS IN THE SURPRISE VALLEY. * BLOWING DUST NEAR DRY LAKE BEDS MAY LOWER VISIBILITY BELOW 3 MILES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-040600- /O.CON.KREV.LW.Y.0023.000000T0000Z-100504T0600Z/ GREATER LAKE TAHOE AREA- 338 PM PDT MON MAY 3 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THIS EVENING. * WAVE HEIGHTS 2 TO 4 FEET WITH THE HIGHEST WAVES ON THE NORTH AND EAST SECTIONS OF LAKE TAHOE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-040300- /O.CON.KREV.LW.Y.0023.000000T0000Z-100504T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 338 PM PDT MON MAY 3 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THIS EVENING. * WAVE HEIGHTS 2 TO 4 FEET WITH THE HIGHEST WAVES ON THE EAST SIDE OF PYRAMID LAKE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
062 WWUS75 KREV 040309 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 809 PM PDT MON MAY 3 2010 CAZ070-071-NVZ005-040415- /O.CAN.KREV.WI.Y.0009.000000T0000Z-100504T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE... GERLACH 809 PM PDT MON MAY 3 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. A FEW LOCATIONS IN FAR NORTHWEST NEVADA AND NORTHERN LASSEN COUNTY MAY RECEIVE GUSTS NEAR 40 MPH THROUGH THE REMAINDER OF THE EVENING...BUT THE THREAT FOR STRONGER WIND GUSTS HAS DECREASED. $$ CAZ072-NVZ002-040415- /O.CAN.KREV.LW.Y.0023.000000T0000Z-100504T0600Z/ GREATER LAKE TAHOE AREA- 809 PM PDT MON MAY 3 2010 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE DECREASED OVER LAKE TAHOE THIS EVENING. WAVES NEAR THE EAST SHORE ARE EXPECTED TO RANGE FROM 1 TO 2 FEET THROUGH THE REMAINDER OF THIS EVENING. $$ NVZ004-040415- /O.EXP.KREV.LW.Y.0023.000000T0000Z-100504T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 809 PM PDT MON MAY 3 2010 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED OVER PYRAMID LAKE THIS EVENING. WAVES NEAR THE EAST SHORE ARE EXPECTED TO RANGE FROM 1 TO 2 FEET THROUGH THE REMAINDER OF THIS EVENING. $$ MJD HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at May 2, 3:20 AM PDT, 10 hours 58 minutes earlier.
Area forecast discussion, May 2, 3:20 AM PDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 320 AM PDT SUN MAY 2 2010 .SHORT TERM... UPPER DISTURBANCE PASSING THROUGH EXTREME EASTERN NEVADA IS BRINGING A REINFORCEMENT SHOT OF SEASONABLY COOL AIR TO THE REGION (HIGHS A MODEST 4-8 DEGREES BELOW AVERAGE FOR MUCH OF THE WESTERN GREAT BASIN). THIS WILL KEEP THE BREEZY NORTHERLY FLOW GOING FOR ANOTHER DAY AS THE HIGH PRESSURE SETTLES INTO THE REGION. MONDAY...THE NORTHERLY FLOW OF LATE WILL QUICKLY SWITCH AROUND TO THE WEST AS THE UPPER RIDGE OVER THE EASTERN PACIFIC AND PACIFIC NORTHWEST GETS REPLACED BY A COLD TROUGH. THE WESTERLY FLOW WILL USHER IN MUCH WARMER TEMPERATURES ON THE ORDER OF 5-15 DEGREES OVER TODAY'S HIGHS. ALSO...THE BREEZY CONDITIONS OF LATE WILL CONTINUE AS LOW PRESSURE DEVELOPS OVER IDAHO IN RESPONSE TO UPPER FORCING WITH THE INCOMING COLD TROUGH. MONDAY NIGHT...A COLD FRONT WILL EEK INTO THE NORTHERN CWA AND PERHAPS SET OFF A FEW SPRINKLES OR LIGHT SHOWERS. MOISTURE LOOKS SHALLOW WITH THE FRONT SO PRECIP SHOULD REMAIN QUITE LIGHT AT BEST. TUESDAY...WINDS WILL KICK UP AGAIN AS THE COLD FRONT REMAINS STALLED ACROSS THE NORTHERN CWA AND ALLOWS FOR A TEMPERATURE GRADIENT (AND THUS A PRESSURE GRADIENT) TO DEVELOP WITH DIURNAL HEATING. WITH THE FRONT DRAPED ACROSS THE NORTHERN CWA HIGHS AS COMPARED WITH MONDAY WILL BE DOWN SOME 10-15 DEGREES OVER THE FAR NORTH WITH UP TO 5 DEGREES DOWN TO HIGHWAY 50. TUESDAY NIGHT...THE PACIFIC NORTHWEST TROUGH WILL BEGIN TO WORK ITS WAY SOUTH TO DEEPEN THE COLD AIR AND PUSH THE FRONT THROUGH THE CWA. THIS WILL BRING COLDER TEMPS TO THE AREA ALONG WITH THE SLIGHT CHANCE OF SHOWERS OVER THE NORTHERN CWA. MOISTURE REMAINS RATHER ANEMIC SO SHOWERS SHOULD REMAIN LIGHT. SNYDER .LONG TERM...WEDNESDAY THROUGH SATURDAY... BASIC OVERALL PATTERN EVOLUTION IS SIMILAR BETWEEN MAIN OPERATIONAL MEDIUM RANGE MODELS THIS FORECAST CYCLE BUT DIFFERENCES EXIST IN THE DETAILS THROUGH THE FORECAST PERIOD. GEFS ENSEMBLE MEMBERS ARE ALSO IN FAIR AGREEMENT...BUT DO SHOW ENOUGH DIFFERENCES TO LIMIT THE AMOUNT OF CHANGES MADE TO THE GOING TO FORECAST. MODELS HAVE SLOWED A BIT MORE WITH THE PASSAGE OF A COLD FRONT THROUGH THE CWA EARLY WEDNESDAY. AND UPPER LOW NOW SLIDES OFF TO THE EAST THROUGH SRN ID/NE NV THURSDAY MRNG INSTEAD OF DROPPING INTO ANY OF THE CWA. THIS MAY KEEP TEMPS UP A BIT MORE THAN FORECAST EVEN THOUGH H700 TEMPS DROP TO AROUND -8C ON THE ECMWF. THE GFS IS A BIT WARMER. WITH BEST DYNAMICS SHEARED OFF TO THE EAST WILL LEAVE ONLY A SMALL POP OVER THE FAR NRN CWA WEDNESDAY...THEN MAINLY DRY THROUGH THE REMAINDER OF THE FORECAST. AS UPPER LOW MOVES EAST THURSDAY THE FLOW ALOFT BECOMES MORE ZONAL. SUBTLE DIFFERENCES EMERGE AS SHORT WAVES MOVE THROUGH THE FLOW. TIMING THESE WAVES IS PROBLEMATIC AT BEST FOR THE MODELS THIS FAR OUT. OVERALL WILL MAKE ONLY MINOR ADJUSTMENTS TO THE MODELS FROM THURSDAY ON. TEMPS SHOULD MODERATE THROUGH SATURDAY AND WILL NOT MENTION ANY POPS. OPERATIONAL GFS TRIES TO PRODUCE SOME POPS ACROSS THE FAR NORTH SATURDAY...BUT ECMWF AND GEFS ENSEMBLE MEAN DO NOT. FLOW ALOFT BECOMES MORE SW BY LATE SATURDAY AS GFS AND ECMWF ALONG WITH GEFS ENSEMBLE MEMBERS ARE SHOWING ANOTHER LOW DIGGING INTO THE ERN PACIFIC. WILL NOT ADDRESS THIS YET AS IT FALLS MORE ITO THE DAY 8 PERIOD...BUT MODELS HAVE SHOWN THIS THE PAST COUPLE OF DAYS AND IT COULD BRING ANOTHER ROUND OF WELL BELOW AVERAGE TEMPS BY LATE NEXT SUNDAY AND BEYOND. MLF && .AVIATION... BUILDING HIGH TO THE WEST OF THE FORECAST AREA HAS RESULTED IN A RATHER TIGHT PRESSURE GRADIENT THIS MRNG AND GUSTY NORTH WINDS. THIS GRADIENT WILL DECREASE...ALONG WITH THE WINDS...THROUGH THE DAY. THE BUILDING RIDGE WITH SUBSIDENCE ALOFT SHOULD RESULT IN LIMITED CLOUDS TODAY WITH VFR CONDITIONS FOR THE TAF SITES THROUGH THE NEXT 36 HOURS. WEAK ERLY FLOW WILL LIMIT FOG POTENTIAL FOR KTRK MONDAY MRNG. MLF && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:18 PM PDT | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 30 hr |
Nearby
Wind Advisories in California, 2010Wind Advisories in Nevada, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.